MAUDE Adverse Event Report: CAREFUSION, INC SAFE-T PLUS ATRAUMATIC ADULT LP TRAY; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)

CAREFUSION, INC SAFE-T PLUS ATRAUMATIC ADULT LP TRAY; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Model Number 4306CWSP
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported that the manometer seems to be faulty at the insertion to the stopcock (leakage).Verbatim: as indicated in the report, leakage occurred related to the manometer.I spoke with /omitted/, the imaging clinical program coordinator, who described what sounds like a visible defect on the manometer where it connects to the stopcock.She said they compared unused product ¿ pediatric version to an adult version from the same lot number as the item that leaked ¿ and the difference/defect was visible.Per email attachment - ".It appears that out of the box the manometer and valve junction is not sealing adequately.We also tried the manometer with a separate stopcock and that also leaked."what steps were taken to determine if this event was caused by a use error? (e.G.Reviewed instructions for use, confirmed proper training on device usage) - attending physician conducted trouble shooting methods, ultimately disconnected from patient and tested equipment with pf 0.9 ns.Per md ¿reassessed with the manometer, and there was a leak at the junction of the manometer and the stopcock.Even after pushing the two together with significant pressure, and greater force than i had ever used, it still leaked at this junction.After spinning it in circles in the valve with lots of pressure, i was finally able to get it into a position that it wouldn't leak.¿ 29-oct-2021 response: was the physician able to obtain the accurate closing and opening pressure? not in all cases, and those that were obtained were likely inaccurate.What was the impact to the patient? opening and closing pressures on patients being evaluated for ich or iih will have therapy initiated or changed based on pressure findings.These patients potentially were treated incorrectly or misdiagnosed due to inaccuracy.Is there a photo or sample available showing the reported issue? i sent 2 and a video earlier- do you need more? would you happen to have photos you can share? i sent 2 and a video earlier- do you need more? would you happen to have samples to return? if so, we will send a (b)(6) pre-paid label to return samples.Please provide a direct address and phone.I have multiple that have been used, and some that were kept unused from cases not requiring pressure readings.Multiple lot numbers.My contact information is below.
 
Event or Problem Description
It was reported that the manometer seems to be faulty at the insertion to the stopcock (leakage).Verbatim: as indicated in the report, leakage occurred related to the manometer.I spoke with /omitted/, the imaging clinical program coordinator, who described what sounds like a visible defect on the manometer where it connects to the stopcock.She said they compared unused product ¿ pediatric version to an adult version from the same lot number as the item that leaked ¿ and the difference/defect was visible.As we reach out to report the event, we want to work with you to determine how to proceed with this product (or a replacement product) in future cases.Please provide any information regarding previous events with this product and a plan to work together to conduct the investigation of the defect/adverse reaction.Per email attachment - it appears that out of the box the manometer and valve junction is not sealing adequately.We also tried the manometer with a separate stopcock and that also leaked.What steps were taken to determine if this event was caused by a use error? (e.G.Reviewed instructions for use, confirmed proper training on device usage) - attending physician conducted trouble shooting methods, ultimately disconnected from patient and tested equipment with pf 0.9 ns.Per md ¿reassessed with the manometer, and there was a leak at the junction of the manometer and the stopcock.Even after pushing the two together with significant pressure, and greater force than i had ever used, it still leaked at this junction.After spinning it in circles in the valve with lots of pressure, i was finally able to get it into a position that it wouldn't leak.¿ (b)(6) 2021 response ¿ was the physician able to obtain the accurate closing and opening pressure.¿ not in all cases, and those that were obtained were likely inaccurate ¿ what was the impact to the patient? ¿ opening and closing pressures on patients being evaluated for ich or iih will have therapy initiated or changed based on pressure findings.These patients potentially were treated incorrectly or misdiagnosed due to inaccuracy ¿ is there a photo or sample available showing the reported issue.¿ i sent 2 and a video earlier- do you need more.¿ would you happen to have photos you can share.¿ i sent 2 and a video earlier- do you need more.
 
Additional Manufacturer Narrative
(b)(4), follow-up emdr for device evaluation: physical sample was provided to our quality team for investigation.During inspection simulated leakage test performed and confirmed the reported failure mode (leakage/ mating issue).As the second lot involved in this incident is unknown, a complaint history review cannot be performed.Based on the quality team's investigation, a growing trend in reports of this failure mode was identified.A corrective action project was opened to further investigate these defects.A voluntary recall (b)(4) was issue for the leak failure mode in the lumbar puncture trays.Please see attached recall notification letter.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
SAFE-T PLUS ATRAUMATIC ADULT LP TRAY
Common Device Name
LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key12759935
Report Number1625685-2021-00083
Device Sequence Number19915161
Product Code PWY
UDI-Device Identifier10885403229008
UDI-Public(01)10885403229008
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number4306CWSP
Device Catalogue Number4306CWSP
Device Lot Number0001417843
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient SexFemale